Flash Flood, Prentiss
- When
- August 5, 1:15 AM CST to 2:15 AM CST
- Where
- Prentiss County, Altitude
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.618, -88.520 (the zone’s center; the record gives no point)
A few roads were flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 4, 7:04 PM CST, 6 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 804 PM CDT MON AUG 4 2003 THERE WILL BE AN UPDATE AT 02Z TO DEAL WITH END OF WATCH 835. LATEST SWOMCD INDICATES EVENT MAY NOT BE DONE FOR THE NIGHT... WILL HAVE TO SEE IF ANOTHER WATCH WILL BE ISSUED. ACTIVITY HAS BEEN RATHER ISOLATED THIS EVENING...BUT WITH ACTIVITY STILL OVER SW MO AND NW AR...COULD BE SOME AFTER MIDNIGHT. WILL LEAVE POPS AS THEY ARE. .MEG...NONE. SJM/WAGNER
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-050930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS ARE EXPECTED BOTH TODAY AND TONIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD TREES AND UTILITY POLES
DOWN. SHINGLES BLOWN OFF
HOMES.
0800 PM LEACHVILLE AR WIND DAMAGE
08/04/03 MISSISSIPPI THREE UTILITY POLES DOWN.
LARGE TREES LIMBS DOWN.
REPORTED BY SPOTTER.
0810 PM MANILA AR WIND DAMAGE
08/04/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.TNZ055-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 831 PM CDT MON AUG 4 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF SUGAR TREE AT 829 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. WIND GUSTS TO 40 MPH...SMALL HAIL AND DANGEROUS LIGHTNING MAY BE POSSIBLE UNTIL 9 PM. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD TREES AND UTILITY POLES
DOWN. SHINGLES BLOWN OFF
HOMES.
0800 PM LEACHVILLE AR WIND DAMAGE
08/04/03 MISSISSIPPI THREE UTILITY POLES DOWN.
LARGE TREES LIMBS DOWN.
REPORTED BY SPOTTER.
0810 PM MANILA AR WIND DAMAGE
08/04/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.
0845 PM RIPLEY TN WIND DAMAGE
08/04/03 LAUDERDALE TREES DOWN.
0859 PM PARSONS TN WIND DAMAGE
08/04/03 DECATUR TREES DOWN ALONG HWY
412.ARZ008-009-017-018-026>028-035-036-048-049-MOZ113-115-MSZ001>009- 012>017-024-TNZ019>021-048>055-088>092-050715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 115 AM CDT TUE AUG 5 2003 SEVERE THUNDERSTORM WATCH NUMBER 839 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... CRITTENDEN... CROSS... GREENE... LAWRENCE... LEE... MISSISSIPPI... POINSETT... RANDOLPH... ST. FRANCIS... IN MISSISSIPPI... BENTON... DE SOTO... LAFAYETTE... MARSHALL... PANOLA... TATE... TUNICA... IN MISSOURI... DUNKLIN... PEMISCOT... IN TENNESSEE... CARROLL... CROCKETT... DYER... FAYETTE... GIBSON... HARDEMAN... HAYWOOD... LAUDERDALE... MADISON... SHELBY... TIPTON... SEVERE THUNDERSTORM WATCH NUMBER 839 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ALCORN... ITAWAMBA... LEE... MONROE... PONTOTOC... PRENTISS... TIPPAH... TISHOMINGO... UNION... IN TENNESSEE... CHESTER... DECATUR... HARDIN... HENDERSON... MCNAIRY...
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
A few roads were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377155.